Opuscula Math. 39, no. 3 (2019), 395-414
https://doi.org/10.7494/OpMath.2019.39.3.395

 
Opuscula Mathematica

Remarks on global solutions to the initial-boundary value problem for quasilinear degenerate parabolic equations with a nonlinear source term

Mitsuhiro Nakao

Abstract. We give an existence theorem of global solution to the initial-boundary value problem for \(u_{t}-\operatorname{div}\{\sigma(|\nabla u|^2)\nabla u\}=f(u)\) under some smallness conditions on the initial data, where \(\sigma (v^2)\) is a positive function of \(v^2\ne 0\) admitting the degeneracy property \(\sigma(0)=0\). We are interested in the case where \(\sigma(v^2)\) has no exponent \(m \geq 0\) such that \(\sigma(v^2) \geq k_0|v|^m , k_0 \gt 0\). A typical example is \(\sigma(v^2)=\operatorname{log}(1+v^2)\). \(f(u)\) is a function like \(f=|u|^{\alpha} u\). A decay estimate for \(\|\nabla u(t)\|_{\infty}\) is also given.

Keywords: degenerate quasilinear parabolic equation, nonlinear source term, Moser's method.

Mathematics Subject Classification: 35B40, 35D35, 58J35, 58K30.

Full text (pdf)

  1. N.D. Alikakos, \(L^p\)-bound of solutions of reaction-diffusion equations, Comm. Partial Differential Equations 4 (1979), 827-868.
  2. N.D. Alikakos, R. Rostamian, Gradient estimates for degenerate diffusion equations, Math. Ann. 259 (1982), 827-868.
  3. D. Andreucci, A.F. Tedeev, A Fujita type result for a degenerate Neumann problem in domains with noncompact boundary, J. Math. Anal. Appl. 231 (1999), 543-567.
  4. E. DiBenedetto, Degenerate Parabolic Equations, Springer, New York, 1993.
  5. Z. Junning, The asymptotic behaviour of solutions of a quasilinear degenerate parabolic equation, J. Differential Equations 102 (1993), 35-52.
  6. H. Levine, The role of critical exponents in blow-up theorems, SIAM Rev. 37 (1990), 262-288.
  7. G.M. Lieberman, Time-periodic solutions of quasilinear parabolic differential equations, J. Math. Anal. Appl. 264 (2001), 617-638.
  8. S. Mizohata, The Theory of Partial Differential Equations, Cambridge Univ. Press, Cambridge, New York, 1973.
  9. M. Nakao, Global solutions for some nonlinear parabolic equations with non-monotonic perturbations, Nonlinear Anal. 10 (1986), 455-466.
  10. M. Nakao, Energy decay for a nonlinear generalized Klein-Gordon equation in exterior domains with a nonlinear localized dissipative term, J. Math. Soc. Japan 64 (2012), 851-883.
  11. M. Nakao, Existence of global decaying solutions to the exterior problem for the Klein-Gordon equation with a nonlinear localized dissipation and a derivative nonlinearity, J. Differential Equations 255 (2013), 3940-3970.
  12. M. Nakao, Global existence to the initial-boundary value problem for a system of semilinear wave equations, Nonlinear Analysis TMA 146 (2016), 233-257.
  13. M. Nakao, On the initial-boundary value problem for some quasilinear parabolic equations of divergence form, J. Differential Equations 263 (2017), 8565-8580.
  14. M. Nakao, Global existence to the initial-boundary value problem for a system of nonlinear diffusion and wave equations, J. Differential Equations 264 (2018), 134-162.
  15. M. Nakao, Smoothing effects of the initial-boundary value problem for logarithmic type quasilinear parabolic equations, J. Math. Anal. Appl. 462 (2018), 1585-1604.
  16. M. Nakao, C. Chen, Global existence and gradient estimates for the quasilinear parabolic equations of \(m\)-Laplacian type with a nonlinear convection term, J. Differential Equations 162 (2000), 224-250.
  17. M. Nakao, A. Naimah, On global attractor for nonlinear parabolic equations of \(m\)-Laplacian type, J. Math. Anal. Appl. 331 (2007), 793-809.
  18. M. Nakao, Y. Ohara, Gradient estimates of periodic solutions for some quasilinear parabolic equations, J. Math. Anal. Appl. 204 (1996), 868-883.
  19. Y. Ohara, \(L^{\infty}\) estimates of solutions of some nonlinear degenerate parabolic equations, Nonlinear Anal. 18 (1992), 413-426.
  20. M. Ôtani, Nonmonotone perturbations for nonlinear parabolic equations associated with subdifferential operators, Cauchy problems, J. Differential Equations 46 (1982), 268-299.
  21. M. Tsutsumi, Existence and nonexistence of global solutions for nonlinear parabolic equations, Publ. RIMS, Kyoto Univ. 8 (1972), 211-229.
  22. M. Tsutsumi, On solutions of some doubly nonlinear degenerate parabolic equations with absorption, J. Math. Anal. Appl. 132 (1988), 187-212.
  23. L. Véron, Coercivité et propriétés régularisantes des semi-groupes non-linéaires dans les espaces de Banach, Faculte des Sciences et Techniques, Université Francois Rabelais, Tours, France, 1976.
  • Mitsuhiro Nakao
  • Kyushu University, Faculty of Mathematics, Moto-oka 744, Fukuoka 819-0395, Japan
  • Communicated by Marius Ghergu.
  • Received: 2018-05-28.
  • Accepted: 2018-08-14.
  • Published online: 2019-02-23.
Opuscula Mathematica - cover

Cite this article as:
Mitsuhiro Nakao, Remarks on global solutions to the initial-boundary value problem for quasilinear degenerate parabolic equations with a nonlinear source term, Opuscula Math. 39, no. 3 (2019), 395-414, https://doi.org/10.7494/OpMath.2019.39.3.395

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.